MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421540
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Device was returned for analysis within a dispenser coil in the introducer sheath and product lot number was confirmed from the packaging.During visual inspection, it was noted that the proximal contact wire of subject device was intact.The subject coil delivery wire was seen to be kinked/bent.The subject main coil was returned detached and the distal tip was found intact.The main coil was also noted to be kinked/bent.Procedural fluid was also found on the returned subject device.Functional tests could not be carried out as the coil was detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The damage noted to the device would be indicative of the as reported defect.The as reported coil in catheter friction and as analyzed main coil kinked/bent, main coil prematurely detached/separated inside patient will be assigned procedural factors as the defect appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.It can be presumed that the delivery wire was damaged during the procedure as force may have been applied when the friction was felt.Because this defect appears to be associated with handling of the product or portion of the product during the procedure/upon removal of the product from the packaging/preparation of the product prior to use, a probable cause of handling damage will be assigned to the as analyzed coil delivery wire kinked/bent.
 
Event or Problem Description
It was reported that during a procedure to treat mca aneurysm.Physician placed guide catheter and then used guidewire to work with microcatheter to reach the lesion.During delivery, the subject coil experienced resistance at the tip of the microcatheter and could not be advanced.The physician replaced subject device with a new device and continued the procedure without clinical consequences to the patient.Analysis of the device revealed that the subject main coil was prematurely detached/separated during use.Therefore, based on this information the event is deemed reportable and emdr will be filed with an awareness date of 31-jul-2020.The pi will be assessed to reflect the decision change and emdr will be filed accordingly.
 
Event or Problem Description
During the analysis of the returned device, it was revealed that the subject main coil was prematurely detached/separated during use.No clinical consequences reported to the patient.

Brand Name
TARGET 360 NANO 1.5MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10371291
Report Number3008881809-2020-00233
Device Sequence Number2889457
Product Code HCG
UDI-Device Identifier04546540697998
UDI-Public04546540697998
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2022
Device Model NumberM0035421540
Device Catalogue NumberM0035421540
Device Lot Number21162633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EN-10 MICROCATHETER (UNKNOWN).; ENVOY 6F GUIDE CATHETER (UNKNOWN).; SYNCHRO GUIDEWIRE (STRYKER).; TARGET 360 DETACHABLE COIL (STRYKER).; EN-10 MICROCATHETER (UNKNOWN); ENVOY 6F GUIDE CATHETER (UNKNOWN); SYNCHRO GUIDEWIRE (STRYKER); TARGET 360 DETACHABLE COIL (STRYKER)
Patient Age56 YR